Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 4, NWS Corpus Christi, TX

March 30, 2007Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 30, 2007, 4:26 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 30, 2007, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 4:26 AM CDT (09:26 UTC)
In effect from
Mar 30, 2007, 12:00 PM CDT
Expired
Mar 30, 2007, 6:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 300926
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
426 AM CDT FRI MAR 30 2007

TXZ242>244-301800-
/O.NEW.KCRP.WI.Y.0004.070330T1700Z-070330T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
426 AM CDT FRI MAR 30 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON. 

LOW PRESSURE ACROSS NORTHEAST MEXICO AND HIGH PRESSURE ACROSS THE
NORTHEAST GULF OF MEXICO WILL RESULT IN A TIGHT PRESSURE GRADIENT
ACROSS THE COASTAL BEND THIS AFTERNOON. AS A RESULT...SOUTHEAST
WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY
AFTERNOON ACROSS THE SOUTHERN COASTAL BEND.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD DRIVE
WITH CAUTION TODAY. THESE WINDS MAY ALSO POSE PROBLEMS FOR
UNSECURED WALLS AT CONSTRUCTION SITES. BE SURE TO SECURE LAWN
FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN
ABOUT BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

JR
1 follow-up statement
000 
WWUS74 KCRP 301949
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
249 PM CDT FRI MAR 30 2007

TXZ242>244-302300-
/O.CON.KCRP.WI.Y.0004.000000T0000Z-070330T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
249 PM CDT FRI MAR 30 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

LOW PRESSURE ACROSS NORTHEAST MEXICO AND HIGH PRESSURE ACROSS THE
NORTHEAST GULF OF MEXICO WILL RESULT IN A TIGHT PRESSURE GRADIENT
ACROSS THE COASTAL BEND THIS AFTERNOON. AS A RESULT...SOUTHEAST
WINDS CONTINUE AROUND 25 TO 35 MPH WITH GUSTS AROUND 40 MPH ACROSS
THE SOUTHERN COASTAL BEND.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD DRIVE
WITH CAUTION TODAY. THESE WINDS MAY ALSO POSE PROBLEMS FOR
UNSECURED WALLS AT CONSTRUCTION SITES. BE SURE TO SECURE LAWN
FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN
ABOUT BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

MJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:13 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Mar 29, 10:13 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 PM CDT THU MAR 29 2007

.UPDATE...WEAK MID-LEVEL SHORTWAVE EVIDENT PER WATER VAPOR IMAGERY
WILL MOVE ACROSS THE REGION OVERNIGHT/FRIDAY MORNING AND GENERATES
SOME SYNOPTIC-SCALE ASCENT. PWATS CONTINUE TO INCREASE WITH
APPRECIABLE BOUNDARY LAYER MOISTURE AND SOME FORCING(ESPECIALLY
ALONG THE COAST). ELEVATED CONVECTION COULD OCCUR ABOVE THE
CAPPING INVERSION WHERE LAPSE RATES ARE SOMEWHAT STEEPER AND ALSO
BENEATH THE CAPPING INVERSION AS ITS BASE IS RELATIVELY HIGH.
CONSEQUENTLY...HAVE EXPANDED THE SLIGHT CHANCE POPS TO INCLUDE THE
EASTERN HALF OF THE CWA LATE TONIGHT WITH MARGINAL LOW-END CHANCE
POPS FOR FAR NORTHEAST PORTIONS. EXTENDED THIS INTO FRIDAY
MORNING. ADJUSTED MINIMUM TEMPERATURES UP SLIGHTLY AND MADE SKY
COVER CLOUDY THROUGH THE OVERNIGHT.

&&

.MARINE...EXPECT SCEC CONDITIONS TO PREVAIL ACROSS MOST OF THE
WATERS THROUGH THE OVERNIGHT HOURS.

&&

.AVIATION...MVFR CEILINGS WL ONCE AGAIN QUICKLY DEVELOP BY 03Z TNT
ACROSS THE EASTERN HALF OF SOUTH TX AND BY 07Z ACROSS THE WESTERN
HALF.  BRIEF IFR CEILINGS AROUND 900 FT WL BE POSSIBLE DURING THE
EARLY MORNING HOURS WHEN THE WINDS WL BE THEIR WEAKEST.  ISOLATED TO
SCATTERED SHOWERS WL DEVELOP DURING THE MORNING HOURS AND CONTINUE
THROUGH THE EARLY AFTN.  MVFR CEILINGS WL TRANSITION TO VFR CEILINGS
BETWEEN 4K AND 5K FT BY THE EARLY AFTN ON FRI.  ANOTHER WINDY DAY IS
EXPECTED ON FRI WITH SOUTHEAST WINDS AVERAGING BETWEEN 20 AND 30 MPH
WITH GUSTS TO 35 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  81  72  81  67  /  20  20  20  20  20
VICTORIA          70  80  68  77  64  /  20  30  30  40  30
LAREDO            73  88  72  85  69  /  20  30  30  30  10
ALICE             71  84  71  81  66  /  20  20  20  30  20
ROCKPORT          72  79  72  78  69  /  30  30  20  20  20
COTULLA           71  82  67  80  62  /  20  40  50  50  10
KINGSVILLE        72  84  71  82  66  /  20  20  20  20  20
NAVY CORPUS       72  80  72  79  69  /  20  20  20  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

BB/85...SHORT TERM
MB/80...AVIATION
Hazardous weather outlook, Mar 29, 5:59 AM CDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 AM CDT THU MAR 29 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
559 AM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

BREEZY TO WINDY CONDITIONS WILL OCCUR ONCE AGAIN TODAY ACROSS
PORTIONS OF SOUTH TEXAS. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED ACROSS THE BAYS AND NEARSHORE WATERS FROM BAFFIN BAY TO
PORT ARANSAS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS WILL OCCUR AGAIN ON FRIDAY. WINDS MAY APPROACH
WIND ADVISORY CRITERIA ACROSS THE SOUTHERN COASTAL BEND WITH GUSTS
NEAR 40 MPH. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR ACROSS ALL OF
THE MIDDLE TEXAS COASTAL WATERS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR OR WEST OF
THE RIO GRANDE FRIDAY AFTERNOON AND MOVE EAST INTO THE RIO
GRANDE PLAINS DURING THE EVENING HOURS. SOME OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...MAINLY
TO THE NORTHWEST OF A LINE FROM LAREDO TO GEORGE WEST. SCATTERED
THUNDERSTORMS ARE EXPECTED OVER THE COASTAL PLAINS SATURDAY WITH
A FEW OF THESE STORMS SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
THE SLIGHT RISK FOR SEVERE STORMS SATURDAY WILL BE NORTHEAST OF A
COTULLA TO KINGSVILLE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/TMT

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.